Anemia, iron medication cause itch , patches of hair loss
I have a ferritin level of 11 but not considered anemic otherwise.. I am 34 years old and have 3 children ages 6-12. I have tried 5 different iron medications from both my doctor and my naturopath and always get a severe itchy scalp. The stronger the dose the sooner the symptom. The one time I pushed through and kept using the medication for three months and I ended up with a ferritin level even lower!! I always feel worse when I take the iron but I want to raise it so I will no longer be so tired and lose my hair. I have heard that I should be tested for blood/immune disorders as it may be why I am reacting but my doctor doesn't seem to know anything about it.
Symptoms: Hair loss (comes out in patches when I take higher dose iron meds), itching, tired, sleepy, foggy mind
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.